For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise
 

About Acyclovir

If you've used Acyclovir, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.


This medicine is scary.
Date: 12/14/2014
Started acyclovir three days ago. Was concerned about the side effects. First day I started with one tab and second day upped it to two. By the evening of the second night I was crying and felt emotionally a wreck. I have no history of that type of stuff. Third day the same. Woke up in the middle of the night and I had numbness in my feet. This medicine is scary. I stopped it immediately. Acyclovir is horrible
mark


Heartburn
Date: 12/28/2014
On the subject of heartburn, I too have experienced this after taking a course of Acyclovir. I have just finished and I am pleased to report that my 'scalp shingles' is much improved, although I may have a way to go yet. The heartburn is quite severe and makes it difficult to sleep at night. I'm hoping that this is linked to the medication and will gradually get better.
Elaine


Burning
Date: 1/18/2015
I have been taking Acyclovir for 7 day to treat shingle and no my but is burning and all around it is red. Can this be from the shingle or the medication ?
Margie

AskDocWeb: Unfortunately it could be either. Shingles is known to produce a painful burning sensation. About one in a thousand people taking Acyclovir report having a burning sensation and skin rash is listed as one of the less common side effects of this medication.


Pimples?
Date: 1/27/2015
I got an outbreak genital ulcer 1week ago I take acyclovir 400mg 3x a day.after 3 days I feel my body back to normal except for the ulcer I'm hoping be heal faster. But i got many tiny pimples on face.is it because I'm taking the medicine that's why I got this pimples?
Mary

AskDocWeb: Although pimples are not specifically listed among the possible side effects of Acyclovir there are a number of dermatologic side effects possible. These include alopecia, erythema multiforme, hives, photosensitive rash, pruritus, rash, Stevens-Johnson syndrome, toxic epidermal necrolysis, and urticaria. Note that there are a few reports of patients getting pimples after starting treatment with Acyclovir.


Insomnia
Date: 2/7/2015
Today is Saturday. I began taking 800mg on Wednesday and have not been able to sleep at all since. I have tried reading, changing locations for sleep, sleeping pills and nothing has helped. The sleeping pills made me sick. I felt I was falling into a hole. I have had occasional insomnia in the past but never like this. It has been 3 nights now with no sleep and I feel a lot of facial pressure around my eyes and yawn continually.
Mike


Re: ACYCLOVIR
Date: 2/10/2015
I was prescribed ACYCLOVIR and due to my doctors staff just rewriting the prescription I was continuously on it for two (2) years. It was only when my Walgrens Pharmcy provided me with a new Warning Sheet about possible side affects that I realized that I was experiencing all the symptoms described therein. TaLked with the Pharamist AND HE PULLED A PRINT OUT SHOWING I HAD BEEN CONTINUIOUSLY ON acyclovir FOR OVER TWO (2) YEARS!! I am 73 years old and it warns that side affects for the elderly are especially dangerous. I was experiencing extreme depression, head aches, eye sight was failing, staying in bed for days, could not concentrate, unable to put sentences together, no appetite, did not bathe regularly,lower back ache, severe pain like a kidney infection, I was suicidal, etc.. I honestly thought I was totally losing it! At one point I over dosed my wife on her meds and had to call poison control. I really thought that I was going to have to commit myself. This has been almost one year ago, but I am still having all sorts of problems. Talked with and wrote my Doctor about all this -- he did nothing. ANY SUGGESTIONS???
Thomas

AskDocWeb: Sorry to hear that you are having all those symptoms Thomas. Unfortunately this forum is limited to discussing the side effects and effectiveness of Acyclovir. Have you considered changing doctors or getting a second opinion?


Rebound breakouts
Date: 2/17/2015
I take Acyclovir usually just for breakouts. Oddly enough I have herpes of the ear! I started taking it more, preventatively, as my stress had increased and I was getting lots of breakouts. What I noticed though as I took it every day is that if I missed a dose, even one, I would get a rebound breakout. I finally got sick of this constant breaking out that I stopped the Acyclovir, let myself have a breakout which was only 4 days and now I feel much better. It's like my body needs the breakout and if I keep suppressing it it keeps trying to breakout if that makes sense.
Kris


Side effects
Date: 3/10/2015
I have been peeing alot and my mood swings has been acting up and I breath hard sometimes.
Shawdey


Tinnitus?
Date: 3/24/2015
I just started taking Acyclovir today after being diagnosed with shingles. I'm in my thirties, had chicken pox as a baby, but I'm under a lot of stress at work lately, so... breakout. I also have a double ear infection and bronchitis. My doc started me on mucinex dm, augmentin, and the acyclovir 200 mg every four hours for 8 days. Took my third dose about two hours ago, and I'm noticing a trend. About an hour after taking the pill, I get severe low-pitched tinnitus in one ear. It lasts for only a short time but is very disconcerting. Could this be a side effect of the acyclovir? I've taken the other stuff before with no adverse reactions.
Melissa

AskDocWeb: The drug database we use does not list tinnitus as one of the possible side effects of Acyclovir. For more information on tinnitus click here.


Vaginal itching?
Date: 4/16/2015
Hello! I have been on acyclovir for eleven days for the treatment of shingles. I broke out on my chin, lip, tongue, upper chest, and neck on my left side. Yesterday, I started experiencing vaginal itching. It is not on the inside of my vigina. Is that normal or should I call my doctor?
Beth

AskDocWeb: Vaginal itching is not known to be a side effect of Acyclovir. Any symptom that reduces your quality of life should be discussed with your doctor. That's what they are there for, to answer questions regarding your unique health issues.

Read more feedback about Acyclovir.

Report - 66 - 67 - Page 68 - 69 - 70 - 71 - Last Page 74


If you find this page useful share it with others. If you have used Acyclovir, use the form below to add your review of Acyclovir, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by!

Your name:
Your email:
Add your product review in the box below:

 

This consumer advocate website is protected by copyright 2008-2015 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Acyclovir and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page